Kentucky, 2006Wildfire in Kentucky, July 31, 2006
July 31, 2006 · NWS PAH · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 31, 2:04 AM CST, 9 hours 56 minutes earlier.
Area forecast discussion, Jul 31, 2:04 AM CST, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
304 AM CDT MON JUL 31 2006
MAIN FORECAST CONCERNS ARE HEAT AND HUMIDITY IN THE NEAR TERM...AND
PRECIP CHANCES LATE THIS WEEK.
WENT AHEAD AND ISSUED A HEAT ADVISORY FOR TODAY THE ENTIRE PAH
FORECAST AREA. YESTERDAY A FEW LOCATIONS HIT HEAT INDICES OF
105...AND EXPECT AFTERNOON TEMPS TO BE WARMER TODAY WITHOUT REMNANT
CLOUDS ACROSS THE AREA LIKE YESTERDAY HOLDING TEMPS DOWN. A FEW
AREAS MAINLY WEST OF THE MISSISSIPPI RIVER MAY HAVE A LITTLE LOWER
DEW POINTS DUE TO MIXING...BUT STILL BELIEVE IT WILL BE PRETTY CLOSE
TO 105 HEAT INDICES.
LEFT SLIGHT CHANCE POPS IN FOR TODAY FOR THE EASTERN HALF OF THE PAH
FA. GFS STILL SHOWING A LITTLE QPF ACROSS THESE AREAS...AND BASED
ON THIS AND A FEW STORMS POPPING UP YESTERDAY...SEEMS BEST LEAVE
POPS AS IS.
CONTINUED WITH DRY CONDITIONS TONIGHT THROUGH WEDNESDAY NIGHT. ON
THURSDAY...MODELS ARE SLOWER BRINGING THE COLD FRONT INTO OUR AREA.
DGEX HOLDS OFF BRINGING PRECIP INTO NORTHWEST PORTIONS OF THE
FA UNTIL THURSDAY AFTERNOON...GFS HOLDS OFF UNTIL AFTER 12Z FRIDAY.
THOUGH THE GFS HAS BEEN THE MORE PREFERRED MODEL LATELY...AM NOT
COMFORTABLE REMOVING POPS AT THIS POINT...SO DECREASED POPS THURSDAY
AND THURSDAY NIGHT...AND INCREASED POPS A LITTLE ON FRIDAY. MADE NO
CHANGES TO POPS/WEATHER BEYOND FRIDAY.
FOR TEMPS IN THE NEAR TERM...USED A COMPROMISE OF THE MAV/MET
GUIDANCE...LEANING A LITTLE MORE TOWARD THE MET WITH ITS SLIGHTLY
COOLER HIGHS AND WARMER LOWS. IN THE EXTENDED...INCREASED HIGHS ON
THURSDAY DUE TO THE EXPECTED LATER PASSAGE OF THE COLD FRONT.
OVERALL STAYED PRETTY CLOSE TO LATEST MEX GUIDANCE...WHICH ONLY
REQUIRED MINOR TWEAKS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-
JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-
SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
RSTHazardous weather outlook, Jul 31, 3:54 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
454 AM CDT MON JUL 31 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
454 AM CDT MON JUL 31 2006
...A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 7
PM THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES WILL REACH FROM AROUND 105 TO NEAR 110 DEGREES THIS
AFTERNOON ACROSS THE QUAD STATE REGION.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY
ACROSS THE EASTERN HALF OF THE AREA. ANY THUNDERSTORMS THAT
DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM LATE THURSDAY THROUGH THE
WEEKEND. THE BEST CHANCES WILL BE FROM THURSDAY NIGHT INTO FRIDAY
EVENING AS A COLD FRONT MOVES ACROSS THE REGION. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
RST
Wildfire, Hopkins
- When
- July 31, 12:00 PM CST to 10:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.309, -87.541 (the zone’s center; the record gives no point)
A wildfire burned 114 acres between Madisonville and Richland off State Route 70.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, July 31, 20061 death · 1 event
- Flash Flooding in Ohio, July 31, 2006$4.8 million · 3 events
- Flash Flood and Flooding in Arizona, July 31, 2006$4.2 million · 3 events
- Flash Flood in Pennsylvania, July 31, 2006$750,000 · 1 event
- Flash Flood in New Mexico, July 31, 2006$500,000 · 1 event
- Damaging Wind in Florida, July 31, 20067 injured · 50 kt wind · 1 event
- Flash Flood in New Mexico, July 31, 2006$100,000 · 1 event
- Hail in North Dakota, July 31, 2006$50,000 · 1.75 in hail · 1 event
- Heat in Wisconsin, July 31, 20063 injured · 6 events
- Heavy Rain in Mississippi, July 31, 2006$30,000 · 1 event
- Damaging Wind in Texas, July 31, 2006$25,000 · 57 kt wind · 1 event
- Heat in Illinois, July 31, 200612 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522368.